# SDR 98ZZZX3195

- Difficulty date: December 31, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: GJNEE
- Make and model: Camron R420
- Aircraft serial: 4232
- System (JASC): 5102 · Balloon Reports
- Part: Envelope
- Condition: Failed
- Location: Appendix
- Part time: 1 hours
- Component: Camron
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

BALLOON APPENDICES FAILED TO VENT HELIUM FROM THE GAS CELL RESULTING IN RUPTURE OF THE BOTTOM HALF OF THE CELL.  APPROXIMATELY ONE HOUR AFTER LAUNCH AT APPROXIMATELY 21,000 FEET, THE GAS CELL RUPTURED WHILE ASCENDING AT APPROXIMATELY 500 FPM.  SUSPECT CAUSE, THE APPENDIX TORE LOOSE FROM THEIR ATTACHMENT POINTS.  THE LOWER PORTION OF THE APPENDIX AT THE CELL ATTACHMENT RIPPED DUE TO THE WEIGHT OF THE UNRESTRAINED APPENDIX WHICH ALSO CAUSED THE APPENDIX TO SEAL OFF THE HELIUM EXIT POINT AT THE CELL RESULTING IN OVERPRESSURIZATION.  RECOMMENDED SEWING APPENDIX CONTINUOUSLY TO ENVELOPE.
